/ Bi Polar II and Lamotrigine

This topic has been archived, and won't accept reply postings.
kiera knightly - on 02 Feb 2013
Well that's the diagnosis I have from my psychiatrist, and it all makes sense. I am off the SSRI's now which my GP originally prescribed, they made things worse and I have now been given Lamotrigine which is primarily prescribed as an anti epilepsy drug but is also said to be good as a mood stabilizer.
If anyone has any experience of this particular concoction I would be grateful to hear of your experiences good bad or indifferent. I am not keen on drugs in general, but nine weeks off work so far as a self employed bread winner is frankly too much. Of course I understand no one is going to tell me what will or wont work, and that a climbing forum is no substitute for professional advice, I am getting as much professional advice as I can from both the NHS and independently. If however I could hear of other peoples experiences It may help me prepare or feel better in some way as to what may be to come.

Thanks,
The Lemming - on 02 Feb 2013
In reply to kiera knightly:

Evening.

I do not have bi polar however a few of my friends do have this condition. The only advice that I can give, as a bystander, is to eventually find the right meds so that you can keep on an even keel as possible.

And when you do find the right meds don't stop taking them, even when you feel that you are coping well and can do without them.

As I say, I'm only a bystander to friends who are riding that particular rollercoaster of life.
ads.ukclimbing.com
stroppygob - on 02 Feb 2013
In reply to kiera knightly: Lamotrigine can be very good. As you were on SSRI's in the past there must be a large depressive component to your illness, which would make Lamotrigine suitable. Give it a few months trial, I hope it works for you. There are many more medications which can be trialled if it does not, so plenty of options yet to try. Have hope.

This topic has been archived, and won't accept reply postings.